Alert archive / Pennsylvania / Heat Advisories in 2012

Heat Advisory 4, NWS State College, PA

July 16, 20128 counties in Pennsylvania

NWS State College, PA issued this heat advisory at Jul 16, 2012, 2:14 AM EDT for 8 counties in Pennsylvania. It took effect at Jul 17, 2012, 12:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2012, 2:14 AM EDT (06:14 UTC)
In effect from
Jul 17, 2012, 12:00 PM EDT
Expired
Jul 18, 2012, 5:32 PM EDT
In force
30 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 124 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS71 KCTP 160614
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 AM EDT MON JUL 16 2012

...THE UPCOMING MINI HEAT WAVE ACROSS THE LOWER SUSQUEHANNA VALLEY 
WILL PEAK TUESDAY AFTERNOON...

.HOT AND HUMID CONDITIONS WILL DEVELOP FOR THE FIRST HALF OF THIS
WEEK BEFORE A STRONG COLD FRONT PLOWS SOUTHEAST ACROSS THE REGION
WEDNESDAY AFTERNOON AND EVENING. THE HIGHEST TEMPERATURES IN THE
MID AND UPPER 90S TUESDAY AFTERNOON...WILL COMBINE WITH DEWPOINTS
IN THE UPPER 60S TO CREATE AN APPARENT TEMPERATURE AROUND 100
DEGREES. 

PAZ036-056-057-059-063>066-162100-
/O.NEW.KCTP.HT.Y.0004.120717T1600Z-120717T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
214 AM EDT MON JUL 16 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY. 

* HEAT INDEX VALUES...UP TO 101.

* TIMING...NOON TO 7 PM EDT TUESDAY. 

* IMPACTS...MAINLY HEAT EXHAUSTION AND HEAT STRESS FOR PEOPLE AND
  PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LAMBERT/STEINBUGL
7 follow-up statements
304 
WWUS71 KCTP 161742
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT MON JUL 16 2012

...THE UPCOMING HEAT ACROSS THE LOWER SUSQUEHANNA VALLEY WILL
PEAK TUESDAY AFTERNOON...

.HOT AND HUMID CONDITIONS WILL DEVELOP FOR THE FIRST HALF OF THIS
WEEK BEFORE A STRONG COLD FRONT PLOWS SOUTHEAST ACROSS THE REGION
WEDNESDAY AFTERNOON AND EVENING. THE HIGHEST TEMPERATURES IN THE
MID AND UPPER 90S TUESDAY AFTERNOON...WILL COMBINE WITH DEWPOINTS
IN THE UPPER 60S TO CREATE AN APPARENT TEMPERATURE AROUND
100 DEGREES.

PAZ036-056-057-059-063>066-171200-
/O.CON.KCTP.HT.Y.0004.120717T1600Z-120717T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
142 PM EDT MON JUL 16 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
TUESDAY...

* HEAT INDEX VALUES...UP TO 101.

* TIMING...NOON TO 7 PM EDT TUESDAY.

* IMPACTS...HEAT EXHAUSTION AND STRESS FOR PEOPLE AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
317 
WWUS71 KCTP 170839
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EDT TUE JUL 17 2012

...NEAR RECORD TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE DANGEROUSLY HOT CONDITIONS THIS AFTERNOON...

PAZ036-056-057-059-063>066-171645-
/O.CON.KCTP.HT.Y.0004.120717T1600Z-120717T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
439 AM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...AROUND 100 THIS AFTERNOON.

* IMPACTS...HEAT EXHAUSTION AND HEAT-RELATED STRESS FOR PEOPLE AND
  PETS. POOR AIR QUALITY WILL ALSO CONTRIBUTE TO HEAT-RELATED
  ILLNESSES.

* OUTLOOK...THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

MS/KF
770 
WWUS71 KCTP 171359
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
959 AM EDT TUE JUL 17 2012

...NEAR RECORD TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE DANGEROUSLY HOT CONDITIONS THIS AFTERNOON...

PAZ036-056-057-059-063>066-172300-
/O.CON.KCTP.HT.Y.0004.120717T1600Z-120717T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
959 AM EDT TUE JUL 17 2012

...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...AROUND 100 THIS AFTERNOON.

* IMPACTS...HEAT EXHAUSTION AND HEAT-RELATED STRESS FOR PEOPLE 
  AND PETS. POOR AIR QUALITY WILL ALSO CONTRIBUTE TO HEAT-
  RELATED ILLNESSES. 

* OUTLOOK...THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LAMBERT
325 
WWUS71 KCTP 171824
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT TUE JUL 17 2012

...NEAR RECORD TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE DANGEROUSLY HOT CONDITIONS THIS AFTERNOON AND SIMILAR
HEAT INDICES AROUND 100 DEGREES ARE LIKELY ON WEDNESDAY...

PAZ036-056-057-059-063>066-180300-
/O.EXT.KCTP.HT.Y.0004.000000T0000Z-120718T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
224 PM EDT TUE JUL 17 2012

...A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

* HEAT INDEX VALUES...AROUND 100 THIS AFTERNOON AND AGAIN
  WEDNESDAY AFTERNOON. UNCOMFORTABLE OVERNIGHT LOW TEMPERATURES IN
  THE MID 70S WILL NOT OFFER MUCH RELIEF FROM THE HIGH DAYTIME
  HEAT...ESPECIALLY IF YOU LIVE IN A HOME WITHOUT AIR
  CONDITIONING.

* TIMING...THIS AFTERNOON THROUGH TONIGHT AND WEDNESDAY AFTERNOON. 

* IMPACTS...HEAT EXHAUSTION AND HEAT-RELATED STRESS FOR PEOPLE 
  AND PETS. POOR AIR QUALITY WILL ALSO CONTRIBUTE TO HEAT- 
  RELATED ILLNESSES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LAMBERT/GARTNER
439 
WWUS71 KCTP 180641
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 AM EDT WED JUL 18 2012

.THE REGION WILL SWELTER UNDER HEAT AND HUMIDITY FOR ONE MORE DAY
WITH HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON.

PAZ036-056-057-059-063>066-181600-
/O.CON.KCTP.HT.Y.0004.000000T0000Z-120718T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
241 AM EDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* HEAT INDEX VALUES...BETWEEN 100 AND 103.

* TIMING...THIS AFTERNOON.

* IMPACTS...HEAT EXHAUSTION AND HEAT-RELATED STRESS FOR PEOPLE 
  AND PETS. POOR AIR QUALITY WILL ALSO CONTRIBUTE TO HEAT- 
  RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
908 
WWUS71 KCTP 181526
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 AM EDT WED JUL 18 2012


PAZ036-056-057-059-063>066-182300-
/O.CON.KCTP.HT.Y.0004.000000T0000Z-120718T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1126 AM EDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 102.

* TIMING...THIS AFTERNOON.

* IMPACTS...HEAT EXHAUSTION AND HEAT-RELATED STRESS FOR PEOPLE 
  AND PETS. POOR AIR QUALITY WILL ALSO CONTRIBUTE TO HEAT- 
  RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
150 
WWUS71 KCTP 182132
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT WED JUL 18 2012

...HEAT ADVISORY CANCELLED...

PAZ036-056-057-059-063>066-182245-
/O.CAN.KCTP.HT.Y.0004.000000T0000Z-120718T2300Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
532 PM EDT WED JUL 18 2012

...THE HEAT ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
HEAT ADVISORY. 

THE SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THE REGION THIS
AFTERNOON CAUSED TEMPERATURES TO DROP FROM THE 90S INTO THE MID
70S. WHILE IT WILL REMAIN VERY WARM AND HUMID THROUGH THE EVENING
HOURS...THE LOWER TEMPERATURES WILL KEEP HEAT INDEX VALUES FROM
MEETING ADVISORY CRITERIA.

$$


GARTNER

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jul 15, 11:27 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 15, 11:27 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1127 PM EDT SUN JUL 15 2012

.SYNOPSIS...
THE LARGE SCALE PATTERN IS TRYING TO BUILD A LARGE RIDGE OVER THE
WESTERN UNITED STATES AND A TROUGH OVER THE NORTHEASTERN UNITED STATES.
THIS FAVORS COOLER AND DRIER WEATHER LATER THIS WEEK...ABOUT
THURSDAY AND INTO THE COMING WEEKEND. BUT THE FRONTAL SYSTEM THAT
SHOULD HELP CARVE OUT THE TROUGH WILL PULL SOME VERY WARM AIR INTO
PENNSYLVANIA FROM THE WEST. MONDAY WILL BE WARM AND TUESDAY AND
MOST OF WEDNESDAY SHOULD BE HOT. MOISTURE AHEAD OF THE FRONTAL
SYSTEM FAVORS SHOWERS AND THUNDERSTORMS LATE WEDNESDAY OR EARLY
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MOST OF THE SHOWERS AND STORMS IN SOUTHEASTERN SECTIONS ARE
FINALLY SUBSIDING AND/OR SLIDING EAST. SOME ROADS AND POOR
DRAINAGE AREAS WILL TAKE SOME TIME TO DRAIN OFF THE WATER.

TWO OTHER AREAS OF WEAKENING SHOWERS ONE OVER THE NORTHWEST
ANOTHER IN THE SOUTHWEST MOUNTAINS. ALL APPEAR TO BE WANING.

IR IMAGERY SHOWS HOPE OF LOWERED CHANCE SHOWERS. THOUGH WITH THE
RAIN THE POTENTIAL FOR PATCHY FOG IS PRESENT. SIMPLY PUT IT IN ALL
THE GRIDS AFTER 2 AM UNTIL SHORTLY AFTER SUNRISE.

MOST AREAS WILL BOTTOM OUT IN THE 60S. THIS AIR MASS IS DRIER BUT
NOT MUCH COLDER THAN THE ONE IT REPLACES. IT CAME FROM THE
ANOMALOUS RIDGE TO OUR NORTH OVER CANADA. BUT A RELATIVELY DRIER
NIGHT SHOULD BE GOOD.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DESPITE THE FRONTAL SYSTEM THAT CAME THROUGH. MONDAY WILL BE ON
THE WARM SIDE. THE 850 HPA TEMPS WILL BE ABOUT 16C TO BEGIN THE
DAY AND 18C TO END IT. THE LATTER IS ABOUT 1 SIGMA ABOVE NORMAL.
WILL BE A WARM LATE AFTERNOON.

GOOD NEWS IS THE PW VALUES ARE IN THE 28-30MM RANGE COMPARED TO
THE 48-50MM RANGE. THE AIR IS CONSIDERABLY DRIER AND KEPT ANY POPS
IN ONLY SLIGHT CHANCE AND KEPT MOST AREAS WITH POPS BELOW 10
PERCENT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MADE MINOR MODIFICATIONS TO FORECAST. KEPT IT HOT ON TUESDAY BUT
LOWERED POPS A BIT. PW BEGINS TO RISE OVERNIGHT TUESDAY INTO
WEDNESDAY. FRONTAL TIMING IS CRITICAL TO THE WEDNESDAY FORECAST.
GRIDS ARE STILL WARM BASED ON POST 18Z FROPA. SURGE HIGH PW AIR
LATE WEDNESDAY IMPLIES POTENTIAL CONVECTION AND RAIN POTENTIAL WED
AFTERNOON AND EVENING. CLOSE REPLAY OF TODAY?

UPPER TROFFING IS FORECAST BY MEDIUM RANGE
GUIDANCE TO DEVELOP OVER EASTERN CANADA THROUGH MIDWEEK THEN BEGIN
LIFTING OUT OVER THE WEEKEND. THIS TROF WILL SERVE TO SUPPRESS THE
NORTHERN FRINGE OF THE SUBTROPICAL RIDGE/BERMUDA HIGH THAT HAS
BEEN DOMINATING THE EASTERN SEABOARD.

SHORTWAVE ENERGY WITHIN THE TROF WILL SUPPORT THE PASSAGE A COLD
FRONT AROUND WEDNESDAY BRINGING THE HIGHEST CHANCE OF
SHOWERS/TSTMS FOR THIS PD. COOLER AND DRIER AIR IS STILL EXPECTED
BEHIND THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS PROGGED FOR
NEXT WEEKEND. AHEAD OF THE FRONT YET MORE HOT AND DRY WEATHER IS
INSTORE FOR CENTRAL PA.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
LAST OF THE CONVECTION JUST MOVING OUT OF THE AREA.

SEVERAL UPDATES TO THE TAFS DONE.

REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW
CLOUDINESS MAY FORM...ESPECIALLY ACROSS THE WESTERN HIGHLANDS
/JST AND BFD/ AS FLOW BECOMES LIGHT WESTERLY AND UPSLOPE.

MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS
BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE...MAINLY ACROSS
THE SOUTH.

THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME ON WEDNESDAY...AS AN
APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA.

OUTLOOK...

TUE...VFR.
WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...LAMBERT/GARTNER
AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, Jul 15, 11:52 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1152 PM EDT SUN JUL 15 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-161030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1152 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-161030-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1152 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE
AFTERNOON FROM MONDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, Jul 15, 8:36 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 PM EDT SUN JUL 15 2012

PAZ005-006-160130-
MCKEAN PA-POTTER PA-
836 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCKEAN AND NORTHWESTERN
POTTER COUNTIES...

AT 833 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BRADFORD...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BRADFORD...REW...ELDRED AND SHINGLEHOUSE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
46...STATE ROAD 446.

LAT...LON 4179 7814 4190 7890 4200 7889 4201 7811

FORECASTER: MARTIN
Special weather statement, Jul 15, 8:52 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 PM EDT SUN JUL 15 2012

PAZ066-160115-
LANCASTER PA-
852 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY...

AT 847 PM EDT...A STRONG THUNDERSTORM WAS NEAR QUARRYVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CHRISTIANA.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3978 7628 3980 7631 3994 7631 3996 7599
      3987 7598 3985 7601 3983 7601 3982 7603
      3979 7604 3972 7610 3972 7624

FORECASTER: MARTIN
Special weather statement, Jul 15, 9:04 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT SUN JUL 15 2012

PAZ066-160130-
LANCASTER PA-
904 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...

AT 901 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAP...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CHRISTIANA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD
41.

LAT...LON 3994 7599 3995 7616 4010 7611 4008 7593
      4004 7593

FORECASTER: MARTIN
Local storm report, Jul 15, 9:10 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
910 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     2 W MANHEIM             40.16N  76.43W
07/15/2012                   LANCASTER          PA   911 CALL CENTER

            TREES DOWN IN RAPHO TOWNSHIP

&&

EVENT NUMBER CTP1200245

MACH
Special weather statement, Jul 15, 9:18 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
918 PM EDT SUN JUL 15 2012

PAZ065-066-160215-
LANCASTER PA-YORK PA-
918 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK AND SOUTHERN
LANCASTER COUNTIES...

AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROGUE...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOLTWOOD...SMITHVILLE...QUARRYVILLE AND
CHRISTIANA.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3995 7659 3997 7599 3987 7598 3985 7601
      3983 7601 3982 7603 3979 7604 3972 7610
      3971 7624 3972 7660

FORECASTER: MARTIN
Special weather statement, Jul 16, 2:13 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 AM EDT MON JUL 16 2012

PAZ004-160630-
WARREN PA-
213 AM EDT MON JUL 16 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...

AT 210 AM EDT...A STRONG THUNDERSTORM WAS NEAR PLEASANTVILLE...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4174 7960 4162 7942 4162 7947 4162 7961
      4163 7962 4170 7962

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:20 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, Schuylkill, York70 min
Jul 15, 8:26 PM EDTSpecial Weather StatementCTPCambria34 min
Jul 15, 8:36 PM EDTSpecial Weather StatementCTPMcKean54 min
Jul 15, 8:52 PM EDTSpecial Weather StatementCTPLancaster23 min
Jul 15, 9:04 PM EDTSpecial Weather StatementCTPLancaster26 min
Jul 15, 9:18 PM EDTSpecial Weather StatementCTPLancaster57 min
Jul 15, 9:40 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Jul 16, 2:13 AM EDTSpecial Weather StatementCTPWarren17 min
Jul 16, 4:03 AM EDTSpecial Weather StatementCTPClearfield27 min
Jul 16, 4:22 AM EDTSpecial Weather StatementCTPCambria38 min

Nearby

Heat Advisories in Pennsylvania, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.